Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 85, NWS Tallahassee, FL

June 2, 2008Berrien County, Irwin County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 2, 2008, 10:19 PM EDT for Berrien County, Irwin County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2008, 10:19 PM EDT (02:19 UTC)
Expired
Jun 2, 2008, 10:45 PM EDT
In force
26 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Berrien County, GA, Irwin County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2008-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2840 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2008-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2840 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1287 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.9
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 030219
SVRTAE
GAC019-155-030245-
/O.NEW.KTAE.SV.W.0085.080603T0219Z-080603T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1019 PM EDT MON JUN 2 2008

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BERRIEN COUNTY IN SOUTH CENTRAL GEORGIA...
  SOUTHEASTERN IRWIN COUNTY IN SOUTH CENTRAL GEORGIA...
  THIS INCLUDES THE CITY OF OCILLA...

* UNTIL 1045 PM EDT

* AT 1015 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHEAST OF OCILLA...AND MOVING SOUTHEAST AT 23 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTHEAST OF GLORY BY 1040 PM EDT...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3165 8304 3163 8302 3160 8304 3156 8304
      3145 8313 3141 8313 3133 8305 3131 8305
      3122 8330 3161 8332
TIME...MOT...LOC 0219Z 324DEG 20KT 3153 8314

$$

9-FOURNIER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 7:25 PM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jun 2, 7:25 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
725 PM EDT MON JUN 02 2008

.SYNOPSIS/DISCUSSION...
TAKING A LOOK AT THE 23Z WATER VAPOR LOOP AND H4 RUC ANALYSIS WE SEE
TROUGHING EXTENDING SOUTH FROM NEAR JAMES BAY CANADA BEGINNING TO
EXIT THE EAST COAST. LARGE UPPER RIDGE CENTERED OVER MEXICO/SOUTHERN
PLAINS CONTINUES TO DOMINATE THE FLOW EAST OF THE GREAT BASIN. AS IT
TYPICAL OF THIS TYPE OF FLOW REGIME WE ARE FINDING PERIODIC MCS
BURST ROUNDING THE TOP OF THE RIDGE WITH ONE CURRENTLY PASSING
THROUGH MISSOURI ON ITS WAY TOWARD THE WESTERN TENNESSEE VALLEY.
FINALLY EVEN FURTHER UPSTREAM WE FIND GENERAL TROUGHING ALONG THE
WEST COAST WITH A FAIRLY POTENT PIECE OF SHORTWAVE ENERGY CROSSING
IDAHO INTO WESTERN MONTANA.

CLOSER TO HOME...SUBTROPICAL RIDGE HAS BEEN SUPPRESSED A BIT FURTHER
TO THE SOUTH LYING ACROSS THE CENTRAL FL PENINSULA AND WESTWARD INTO
THE GULF OF MEXICO. SURFACE ANALYSIS SHOWING A WEAK TROUGH STILL IN
PLACE ACROSS OUR NORTHERN ZONES EXTENDING FROM SOUTH CAROLINA TO
SOUTHWEST GEORGIA. SEEING SCATTERED SHOWERS AND THUNDERSTORMS
DEVELOPING ALONG THIS SURFACE TROUGH AND AIDED BY A WEAK MID LEVEL
DISTURBANCE SLIDING SOUTHEAST ALONG THE NORTHEASTERN PERIPHERY OF
THE CENTRAL U.S. RIDGE. THE STORMS ARE DEVELOPING THIS EVENING ALONG
A LINE EXTENDING FROM SOUTHWEST GEORGIA NORTHEAST TO ALBANY AND SOUTH
OF MACON. THESE CELLS WILL CONTINUE TO EVOLVE AND SLOWLY SETTLE
SOUTH AND SOUTHEAST OVER THE NEXT SEVERAL HOURS BEFORE BEGINNING TO
DIMINISH IN COVERAGE BY AROUND 10 OR 11 PM EDT. ADDITIONAL SHOWERS
AND STORMS CONTINUE TO PULSE UP AND DOWN ACROSS OUR FLORIDA ZONES AS
INLAND PROPAGATING SEA BREEZES INTERACT WITH LEFTOVER BOUNDARIES
FROM EARLY CONVECTION. THIS CONVECTION SHOULD ALSO BEGIN TO DIMINISH
AFTER SUNSET.

OUTSIDE OF THE STORMS...IT WAS A RATHER WARM TO HOT DAY ACROSS THE
AREA WITH MANY INLAND LOCATIONS REACHING THE MIDDLE 90S BEFORE
SHOWERS AND STORMS/LOCAL SEA-BREEZES BROUGHT TEMPS BACK DOWN. SEA
BREEZE JUST PASSED ACROSS THE TALLAHASSEE REGIONAL AIRPORT DROPPING
THE TEMP FROM 96 DOWN INTO THE UPPER 80S BUT JUMPING THE DEWPOINT
FROM 61 TO 71 IN ONLY A FEW MINUTES. ONCE THE STORMS HAVE
DIMINISHED...EXPECTING A QUIET NIGHT WITH PARTLY TO MOSTLY CLEAR
SKIES. VERY WARM AND STICKY NIGHT WITH LOW TEMPS FAILING TO FALL
OUT OF THE LOWER 70S FOR MOST LOCATIONS AND MIDDLE 70S ALONG THE
COAST.

THE HEAT IS ON ONCE AGAIN FOR TUESDAY WITH INLAND LOCATIONS REACHING
THE MIDDLE 90S BY LATE AFTERNOON. ALONG THE COAST A FEW DEGREES LESS
CAN BE EXPECTED WITH UPPER 80S TO AROUND 90 COMMON. UPPER RIDGE WILL
BE BUILDING A BIT FURTHER EAST ALONG THE GULF COAST HELPING TO
SUPPRESS CONVECTION SOMEWHAT. STILL LIKELY TO SEE A FEW WIDELY
SCATTERED SHOWERS STORMS ALONG THE SEA-BREEZE IN THE AFTERNOON...
HOWEVER COVERAGE SHOULD BE LESS THAN TODAY. WITH THE LACK OF ANY
MID/UPPER LEVEL DYNAMICS...THE CONVECTION SHOULD DIMINISH RAPIDLY
DURING THE MIDDLE EVENING HOURS WITH THE LOSS OF DIURNAL HEATING.
BEST COVERAGE ON TUESDAY SHOULD ONCE AGAIN BE ACROSS THE EASTERN
FLORIDA BIG BEND WHERE LESS MID-LEVEL SUPPRESSION WILL EXIST.

&&

.AVIATION...
ACTIVE CONVECTION THROUGH ABOUT 02Z THIS EVENING COULD BRING TEMPO
TSRA TO ALL TERMINALS EXCEPT PFN. ACTIVE SEABREEZE BOUNDARY PAUSING
TOWARD FL AL GA STATE LINE INTERACTING WITH OUTFLOW BOUNDARIES
FLOWING SOUTH FROM CENTRAL GA. ACTIVITY SHOULD DIE OUT BY LATE
EVENING BUT LINGERING LOW LEVEL MOISTURE WILL SPAWN SOME LIGHT FOG
DEVELOPMENT BY EARLY MORNING INLAND TERMINALS. LESS CONVECTION
TUESDAY AFTERNOON AS MORE STABLE UPPER LEVEL AIR ADVANCES OVER
AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  73  95  71  96  73 /  30  20  10  20  10
PANAMA CITY  76  91  75  90  75 /  10  20  10  10  10
DOTHAN       72  97  73  97  73 /  10  20  10  10   0
ALBANY       72  97  73  96  72 /  10  20  10  20  10
VALDOSTA     70  95  70  96  71 /  30  20  10  20  10
CROSS CITY   72  92  69  95  72 /  40  30  20  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

AVIATION...GOREE
REST OF DISCUSSION...MROCZKA
Hazardous weather outlook, Jun 2, 4:38 AM EDT, 17 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
438 AM EDT MON JUN 2 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-030845-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
438 AM EDT MON JUN 2 2008 /338 AM CDT MON JUN 2 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
TODAY...ESPECIALLY IN THE AFTERNOON. WHILE CONDITIONS DO NOT
APPEAR FAVORABLE FOR WIDESPREAD SEVERE WEATHER...A FEW STORMS
COULD BRIEFLY APPROACH SEVERE LEVELS. EVEN IF THE STORMS ARE NOT
SEVERE...FREQUENT LIGHTNING...VERY HEAVY RAIN...AND WIND GUSTS
NEAR 30 MPH WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME...BUT
ANY THUNDERSTORM CAN BE LOCALLY HAZARDOUS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

In the hours before

Special weather statement, Jun 2, 9:14 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
914 PM EDT MON JUN 2 2008

GAZ157-158-030200-
GRADY-THOMAS-
914 PM EDT MON JUN 2 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GRADY AND THOMAS
COUNTIES IN SOUTHWEST GEORGIA...

* UNTIL 1000 PM EDT

AT 912 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 5 MILES SOUTHWEST OF OCHLOCKNEE...OR
10 MILES EAST OF CAIRO...MOVING SOUTHEAST AT 15 MPH.

THESE STORMS WILL BE NEAR...
  THOMASVILLE BY 930 PM EDT.

DIME SIZE HAIL...AND WIND GUSTS TO AROUND 40 MPH ARE POSSIBLE WITH
THESE STORMS.

ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE
STORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

14-MROCZKA

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.